Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 21, 2013, 12:01 PM CST for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 12:01 PM CST (18:01 UTC)
- Expired
- Feb 21, 2013, 12:30 PM CST
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:40 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 21, 11:40 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 AM CST THU FEB 21 2013
.DISCUSSION...
SEE THE 18Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
THUNDERSTORMS WILL BE POSSIBLE FOR MOST OF THE TERMINALS EARLY
THIS AFTERNOON. THIS THREAT WILL END AS THE PREFRONTAL TROUGH
PUSHES THROUGH EACH SITE...WITH THE TROUGH ALREADY THROUGH KCLL.
EXPECT THE STRONGEST THUNDERSTORM GUSTS TO BE POSSIBLE FROM
ABOUT KIAH NORTHWARD.
AFTER THE TROUGH MOVES THROUGH...THERE WILL LIKELY BE A PERIOD OF
GUSTY WEST WINDS. THE IFR TO MVFR CONDITIONS MAY LINGER OVER THE
AREAS FROM KHOU TO THE COAST...BUT EXPECT VFR CONDITIONS TO
DEVELOP BETWEEN 00Z AND 02Z AT KLBX AND KGLS.
A FEW LOCATIONS MAY EXPERIENCE AT LEAST PATCHY GROUND FOG
OVERNIGHT TONIGHT INTO EARLY FRIDAY MORNING.
40
&&
.PREV DISCUSSION... /ISSUED 1019 AM CST THU FEB 21 2013/
DISCUSSION...
PREFRONTAL TROF MAKING ITS WAY INTO NW COUNTIES AND SHOULD
CONTINUE ITS ESE TRACK THRU THE DAY. SIGNIFICANT CONVECTION HAVING
A DIFFICULT TIME INITIATING FURTHER AHEAD...MAINLY BEING HAMPERED
BY DRY AIR TO THE N AND STRONG CAPPING SW/S. BASED ON LASTED
NIGHTS CLL SOUNDING (THANKS, AGGIES)...NE COUNTIES MAY STILL HAVE
A NARROW OPPORTUNITY TO SEE AN ISOLATED SEVERE CELL OR TWO INTO
THE LUNCH HOUR - BUT OVERALL WOULDN'T EXPECT MUCH WIDESPREAD
SIGNIFICANT WX. THIN BAND OF SHRA/ISO TSRA WILL PROBABLY PRODUCE
25-35MPH GUSTS AS IT ROLLS THRU. TWEAKED GRIDS BASED ON ABOVE
THINKING. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 43 65 38 68 / 80 10 0 10 10
HOUSTON (IAH) 75 48 67 42 69 / 80 10 20 10 10
GALVESTON (GLS) 71 59 68 51 66 / 60 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...47
AVIATION/MARINE...40Hazardous weather outlook, Feb 21, 5:05 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 AM CST THU FEB 21 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 505 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS THIS MORNING AND WILL DRIVE A LINE OF SHOWERS AND THUNDERSTORMS EASTWARD INTO SOUTHEAST TEXAS THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF THIS LINE AND WILL BE CAPAOBLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE MAIN LINE OF THUNDERSTORMS AS THEY MOVE INTO THE REGION. AREAS NORTH OF A LINE FROM BRENHAM TO ANAHUAC WILL SEE THE GREATEST THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. THE BULK OF THE PRECIPITATION SHOULD SHIFT EASTWARD INTO LOUISIANA BY MID AFTERNOON BRINGING AN END TO THE SEVERE WEATHER THREAT ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OR EARLY AFTERNOON. GMZ330-335-350-355-370-375-221115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 505 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ELEVATED WINDS AND SEAS. A NARROW BAND OF SHOWERS AND THUNDERSTORMS COULD MOVE INTO THE COASTAL WATERS AHEAD OF A PREFRONTAL TROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEAS WILL REMAIN ELEVATED ON FRIDAY MORNING AND SLOWLY SUBSIDE DURING THE DAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Feb 21, 9:32 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
932 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TORNADO 3 E SHEPHERD 30.49N 94.95W
02/18/2013 F1 SAN JACINTO TX NWS STORM SURVEY
HOME AND TREES DAMAGED.BARN DESTROYED. WORST DAMAGE
CONSISTENT WITH EF1 LEVEL WINDS.
&&
DRSpecial weather statement, Feb 21, 10:39 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CST THU FEB 21 2013
TXZ163-164-176>178-196-198-211730-
BRAZOS TX-WALKER TX-SAN JANCINTO TX-MADISON TX-TRINITY TX-HOUSTON TX-
GRIMES TX-
1039 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZOS...WALKER...
NORTHWESTERN SAN JANCINTO...MADISON...SOUTHWESTERN TRINITY...HOUSTON
AND NORTHERN GRIMES COUNTIES UNTIL 1130 AM CST...
AT 1034 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
WEST OF GRAPELAND TO BRYAN...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF CROCKETT TO 6 MILES NORTH OF COLLEGE STATION...AND
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CROCKETT...MADISONVILLE...TRINITY...GRAPELAND...
LOVELADY...RIVERSIDE...KENNARD...MIDWAY...LATEXO AND OAKHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3157 9522 3159 9517 3153 9511 3065 9528
3062 9637 3103 9610 3109 9597 3110 9577
3113 9578 3116 9573 3120 9575 3127 9573
3132 9566 3146 9571 3146 9575 3147 9572
3151 9574 3155 9564 3159 9529
TIME...MOT...LOC 1634Z 259DEG 28KT 3144 9574 3069 9628Special weather statement, Feb 21, 11:36 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1136 AM CST THU FEB 21 2013 TXZ164-177>179-199-200-211815- WALKER TX-MONTGOMERY TX-LIBERTY TX-SAN JANCINTO TX-TRINITY TX- POLK TX- 1136 AM CST THU FEB 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...EASTERN MONTGOMERY...NORTHWESTERN LIBERTY...SAN JANCINTO...SOUTHWESTERN TRINITY AND SOUTHWESTERN POLK COUNTIES UNTIL 1215 PM CST... AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STORMS FROM LIVINGSTON TO CONROE...WITH INDIVIDUAL STORMS MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONROE...CLEVELAND...LIVINGSTON...WILLIS...PANORAMA VILLAGE... SHEPHERD...PORTER HEIGHTS...ONALASKA...CUT AND SHOOT...COLDSPRING... POINT BLANK...WOODLOCH...NORTH CLEVELAND AND GOODRICH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3012 9536 3039 9559 3094 9511 3057 9461 TIME...MOT...LOC 1730Z 229DEG 31KT 3033 9541
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:39 AM CST | Special Weather Statement | HGX | Brazos, Houston, Madison, Walker | 51 min |
| Feb 21, 11:36 AM CST | Special Weather Statement | HGX | Montgomery, San Jacinto | 39 min |
| Feb 21, 12:32 PM CST | Special Weather Statement | HGX | San Jacinto | 43 min |
| Feb 21, 1:11 PM CST | Tornado Warning | HGX | Liberty, Polk, San Jacinto | 49 min |
| Feb 21, 3:25 PM CST | Small Craft Advisory | HGX | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.